Alert archive / Illinois / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 199, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 4, 1998, 4:10 PM CDT for Knox County, Peoria County, Stark County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 1998, 4:10 PM CDT (21:10 UTC)
- Expired
- Aug 4, 1998, 5:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Knox County, IL, Peoria County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 93 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1229 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
505 WUUS1 KSPI 042112 RRA SVRSPI ILC095-143-175-042200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 410 PM CDT TUE AUG 4 1998 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN KNOX COUNTY IN WEST CENTRAL ILLINOIS NORTHERN PEORIA COUNTY IN CENTRAL ILLINOIS STARK COUNTY IN CENTRAL ILLINOIS * UNTIL 500 PM CDT * AT 408 PM CDT...LINCOLN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES EAST OF GALESBURG...MOVING NORTHEAST AT 15 MPH. * THIS STORM IS EXPECTED TO AFFECT AREAS AROUND... WILLIAMSFIELD PRINCEVILLE TOULON WYOMING THIS STORM WILL PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. MILLER/AUTEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:15 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 4, 2:15 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 PM CDT TUE AUG 4 1998 TIMING AND AREAL EXTENT OF SHRA/TSRA FCST PROBLEM FOR TONIGHT AND NEXT COUPLE OF DAYS. LATEST WV LOOP SHOWS THE NRLY STNRY UPR LOW IN ERN NEB/WRN IA. AT THE SFC...A LOW WAS IN SE IA WITH A WRM FNT ALNG/JUST SOUTH OF I-80 AT 18Z. A SHORTWAVE IN CENT IL WAS RESP FOR THE TSRA IN ERN IL ERLY THIS AFTN. CONVECTION HAS ALSO BEEN DEVELOPING INVOF OF THE SFC LOW AND IN THE WARM SECTOR WHERE GREATEST INSTAB AND MOCONV WAS PRESENT ACCRDG TO 18Z ADAP. CONVECTION DEVELOPING IN XTRM ERN MO AND SE IA WILL GIVE CENT IL ITS NEXT ROUND OF TSRA ERLY THIS EVE. PLENTY OF AVBL MOISTURE WITH SFC DEW PTS IN LWR 70S AND PW/S 1.5-2.0 INCHES WILL COMBINE WITH RELATIVELY WEAK FLOW ALOFT TO PRODUCE ISOLD AREAS OF HEAVY RAFL. OVERNIGHT THE SFC LOW IS FCST REMAIN NRLY STNRY AND SLOLY DRIFT TWD NW IL ON WED-ERLY THU. THIS IS IN RESPONSE TO A SHORTWAVE IN MANITOBA WHICH IS PROGD TO DROP DOWN THE BACKSIDE OF THE TROF TWD THE SRN PLAINS. THIS WILL KEEP THE MAIN UPR LOW NRLY STNRY IN WRN IA...RESULTING IN LTL EASTWARD PROGRESSION OF SFC FEATURES. THIS SHORTWAVE WILL ALSO EJECT A SHORTWAVE IN THE PLAINS ACRS NRN IL ON WED. THE RESULT WILL BE CONTD PERIODS OF SHRA/TSRA IN MUCH OF CENT IL. TOUGH TO PINPOINT TIMING...BUT IT APPRS BEST CHCS WILL BE THIS EVE/ERLY TONIGHT AND AGAIN DURING DAY WED DUE TO BOTH DIURNAL AFFECTS AND TIMING OF SHORTWAVES AROUND MAIN UPR LOWf. WORK ZONES FOR FIRST PERIOD WILL BE SENT SHORTLY AS ADMSPI. PIA 70/83 67 SPI 70/83 57 DEC 69/83 57 CMI 69/84 57 LWV 70/85 46 MILLER
In the hours before
Special weather statement, Aug 4, 11:10 AM CDT, 5 hours before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-051100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1110 AM CDT TUE AUG 4 1998 ALTHOUGH THUNDERSTORMS ARE EXPECTED AT TIMES...NO SEVERE <WEATHER IS ANTICIPATED IN CENTRAL OR SOUTHEAST ILLINOIS THIS AFTERNOON INTO TONIGHT. MILLER
Special weather statement, Aug 4, 11:10 AM CDT, 5 hours before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-051100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1110 AM CDT TUE AUG 4 1998 ALTHOUGH THUNDERSTORMS ARE EXPECTED AT TIMES...NO SEVERE <WEATHER IS ANTICIPATED IN CENTRAL OR SOUTHEAST ILLINOIS THIS AFTERNOON INTO TONIGHT. MILLER
Special weather statement, Aug 4, 2:45 PM CDT, 1 hour 25 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-051100- SEVERE WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LINCOLN IL 245 PM CDT TUE AUG 4 1998 SYNOPSIS...WARM AND VERY HUMID AIR WILL RESULT IN THE DEVELOPMENT OF THUNDERSTORMS IN CENTRAL ILLINOIS LATE THIS AFTERNOON AND EARLY THIS EVENING. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WEST OF A LINE FROM BLOOMINGTON THROUGH DECATUR TO TAYLORVILLE LATE THIS AFTERNOON INTO THIS EVENING. SPOTTER ACTIVATION MAY BE NEEDED AS A RESULT. MILLER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:41 PM CDT | Flash Flood Warning | ILX | Champaign, Vermilion | 2 hr |
| Aug 4, 5:19 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 56 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.